Alert archive / Tennessee / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 40, NWS Nashville, TN

April 12, 2022Davidson County, Rutherford County, Wilson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Apr 12, 2022, 7:31 AM CDT for Davidson County, Rutherford County, Wilson County, Tennessee. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 12, 2022, 7:31 AM CDT (12:31 UTC)
Expired
Apr 12, 2022, 7:48 AM CDT
In force
17 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Davidson County, TN, Rutherford County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 35 km from the middle of the area, began a volume at 12:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 0.5 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2022-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 44 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2022-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 153 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
44 J/kg
Mixed-layer CIN
-71 J/kg
Mixed-layer LCL
679 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
153 m²/s²
0-3 km storm-relative helicity
204 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

359 
WUUS54 KOHX 121231
SVROHX
TNC037-149-189-121300-
/O.NEW.KOHX.SV.W.0040.220412T1231Z-220412T1300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
731 AM CDT Tue Apr 12 2022

The National Weather Service in Nashville has issued a

* Severe Thunderstorm Warning for...
  Southeastern Davidson County in Middle Tennessee...
  Northern Rutherford County in Middle Tennessee...
  South central Wilson County in Middle Tennessee...

* Until 800 AM CDT.

* At 730 AM CDT, a severe thunderstorm was located near Smyrna, or 12
  miles northwest of Murfreesboro, moving east at 30 mph.

  HAZARD...Quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Damage to vehicles is expected.

* Locations impacted include...
  Murfreesboro, Smyrna, La Vergne, Nolensville, Walterhill, Cedars Of
  Lebanon State Park, Lascassas and Milton.

This includes the following highways...
 Interstate 24 between mile markers 61 and 74.
 Interstate 840 between mile markers 53 and 66.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3596 8614 3596 8615 3595 8615 3587 8623
      3589 8662 3591 8663 3594 8662 3597 8662
      3598 8664 3605 8664 3608 8623
TIME...MOT...LOC 1230Z 271DEG 26KT 3596 8658 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

10
2 follow-up statements
177 
WWUS54 KOHX 121243
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
743 AM CDT Tue Apr 12 2022

TNC037-121253-
/O.CAN.KOHX.SV.W.0040.000000T0000Z-220412T1300Z/
Davidson TN-
743 AM CDT Tue Apr 12 2022

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DAVIDSON COUNTY
IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3596 8614 3596 8615 3595 8615 3587 8623
      3589 8660 3597 8657 3606 8649 3608 8623
TIME...MOT...LOC 1243Z 271DEG 26KT 3596 8646 

$$

TNC149-189-121300-
/O.CON.KOHX.SV.W.0040.000000T0000Z-220412T1300Z/
Rutherford TN-Wilson TN-
743 AM CDT Tue Apr 12 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 AM CDT
FOR NORTHERN RUTHERFORD AND SOUTH CENTRAL WILSON COUNTIES...

At 743 AM CDT, a severe thunderstorm was located near Smyrna, or 8
miles northwest of Murfreesboro, moving east at 30 mph.

HAZARD...Quarter size hail.

SOURCE...Radar indicated.

IMPACT...Damage to vehicles is expected.

Locations impacted include...
Murfreesboro, Smyrna, La Vergne, Walterhill, Cedars Of Lebanon State
Park, Lascassas and Milton.

This includes the following highways...
 Interstate 24 between mile markers 67 and 74.
 Interstate 840 between mile markers 53 and 66.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3596 8614 3596 8615 3595 8615 3587 8623
      3589 8660 3597 8657 3606 8649 3608 8623
TIME...MOT...LOC 1243Z 271DEG 26KT 3596 8646 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

10
711 
WWUS54 KOHX 121248
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
748 AM CDT Tue Apr 12 2022

TNC149-189-121258-
/O.CAN.KOHX.SV.W.0040.000000T0000Z-220412T1300Z/
Rutherford TN-Wilson TN-
748 AM CDT Tue Apr 12 2022

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN RUTHERFORD AND SOUTH
CENTRAL WILSON COUNTIES IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.

LAT...LON 3596 8614 3596 8615 3595 8615 3587 8623
      3589 8660 3597 8657 3606 8649 3608 8623
TIME...MOT...LOC 1246Z 271DEG 26KT 3596 8641 

$$

10

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 6:50 AM CDT, 41 minutes earlier.

Area forecast discussion, Apr 12, 6:50 AM CDT, 41 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
650 AM CDT Tue Apr 12 2022

.UPDATE...
FOR 12Z AVIATION DISCUSSION.

&&

.DISCUSSION...

Showers and thunderstorms are pushing across the mid-state at
forecast time. A few spots in the Metro area got some small hail
with one of the stronger cores, but mainly, these storms are just
noise makers as surface based instability has been greatly lacking.
Scattered storms will continue to push across the area through the
morning hours, all of which should be of the general thunderstorm
variety, before things should quiet down in the afternoon and early
evening hours. This lull in activity should allow us warm well
into the 70s.

Two main points of interest will be the focus for the rest of the
discussion. The first revolves around scattered thunderstorms that
are expected to push northward late tonight, clipping the western
half of Middle TN. Interestingly enough, the 00Z HRRR is
suggesting this could come in the form of an MCV. This is not
something that usually stands out in our CAMs, so this potential
development is something that will need to be monitored around
this time tonight for a wind threat. In addition, an MCV could
provide a leftover boundary for development/intensification of our
storms expected Wednesday night -- which is our second point of
interest. Models continue to be very consistent with the timing
and development of a very healthy line of showers and
thunderstorms Wednesday evening into the early morning hours
Thursday. While all of Middle TN runs the risk of a severe
weather, the main area of focus continues to be along and west of
I-65. This is where the best environment will reside for severe
storms. Forecast soundings still show CAPE values ~1500 J/Kg,
copious shear and 7 to 8 deg C/km mid-level lapse rates. All of
these will provide ample opportunity for damaging winds, tornadoes
and large hail. As I normally do, I've been trying to put my
finger on some limiting factor -- something that this scenario is
missing to keep us from having severe weather. Two things stick
out to me:
1) the parent low (both the surface and upper support) is well
off to the north. However, this may not matter, given the
intensity of the overall system and the big negative tilt to the
upper level low. 2) Because the surface low is so far north, the
moisture surge isn't as high as I'd like to see for a big severe
weather outbreak. There is a narrow band of these ~1500 J/Kg CAPE
values that storms will have to feed off of, which is plenty, but
for a widespread threat, I'd like to see it sitting in place,
waiting for the front to move through it. I think these reasons
are probably why the convective outlook is only at an Enhanced
level at this time. Bottom line, even with just a narrow band of
instability and plenty of organizational shear, this line could
very well contain embedded supercellular structures and bowing
segments, which is why we're still highlighting the wind and
tornado threat.

Let's not forget that these threats will more than likely be moving
through Middle TN during the hours of darkness. Nocturnal storms are
inherently more dangerous due to a lack of visual cues and people
going to bed without having multiple ways of being woken up and
getting to shelter. Please remain weather aware Wednesday, both
in the morning and again Wednesday night.

Thursday and Friday look quiet, so we'll have a chance to catch our
breath before more precipitation moves into the mid-state over the
weekend. Nothing looks severe at this time, but this active pattern
we're in could keep things wet for the weekend and into the start of
next week. Models aren't handling the arrival time/day of weather
this weekend very well, so check back for the latest if you have
outdoor plans this weekend.

&&

.AVIATION...
12Z TAF DISCUSSION.

Storms and showers continue to impact CKV, BNA, and MQY this
morning. MVFR cigs and visibility will accompany the heaviest
showers. CSV will see deteriorating flying conditions as precip
moves east. There will be a lull in activity with improving cigs
this afternoon that could last for much of the night at BNA, MQY,
and CSV. CKV will likely see another round of showers and storms
before the taf period ends at 12z tomorrow morning.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......Unger
AVIATION........11
Hazardous weather outlook, Apr 12, 2:35 AM CDT, 4 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
235 AM CDT Tue Apr 12 2022

TNZ005>011-023>034-056>066-075-077>080-093>095-130745-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
235 AM CDT Tue Apr 12 2022

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

Showers and thunderstorms will move through Middle TN after midnight
tonight. A low-end damaging wind threat will accompany these storms.
The main area of concern is west of I-65.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Severe thunderstorms are possible again Wednesday evening through the
early morning hours on Thursday. Damaging wind gusts, tornadoes and
large hail are all possible. While all of Middle TN will have these
threats, the main area of concern will be along and west of I-65.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information about
observed severe weather to the NWS while following all local, state,
and CDC guidelines.

27

In the hours before

Special weather statement, Apr 12, 4:45 AM CDT, 2 hours 46 minutes before
Special Weather Statement
National Weather Service Nashville TN
445 AM CDT Tue Apr 12 2022

TNZ023-024-121030-
Humphreys TN-Houston TN-
445 AM CDT Tue Apr 12 2022

...A strong thunderstorm will impact portions of central Houston and
Humphreys Counties through 530 AM CDT...

At 445 AM CDT, Doppler radar was tracking a strong thunderstorm over
Camden, moving east at 25 mph.

HAZARD...Winds in excess of 30 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Waverly, Camden, Erin, New Johnsonville, McEwen, Tennessee Ridge and
Hurricane Mills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3600 8800 3603 8800 3605 8799 3608 8796
      3613 8792 3617 8792 3618 8793 3622 8795
      3628 8795 3632 8766 3595 8759 3598 8801
TIME...MOT...LOC 0945Z 268DEG 20KT 3609 8800

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH

Whitehead
Special weather statement, Apr 12, 5:17 AM CDT, 2 hours 14 minutes before
Special Weather Statement
National Weather Service Nashville TN
517 AM CDT Tue Apr 12 2022

TNZ024>026-057-059-121100-
Hickman TN-Williamson TN-Dickson TN-Humphreys TN-Cheatham TN-
517 AM CDT Tue Apr 12 2022

...A strong thunderstorm will impact portions of Dickson,
northwestern Williamson, south central Cheatham, northeastern
Humphreys and northeastern Hickman Counties through 600 AM CDT...

At 517 AM CDT, Doppler radar was tracking a strong thunderstorm near
McEwen, or 9 miles east of Waverly, moving east at 40 mph.

HAZARD...Winds in excess of 30 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Dickson, Waverly, White Bluff, Kingston Springs, McEwen, Burns,
Fairview, Hurricane Mills, Charlotte, Vanleer and Bon Aqua.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3615 8785 3620 8760 3618 8757 3621 8754
      3629 8711 3595 8709 3596 8786
TIME...MOT...LOC 1017Z 263DEG 34KT 3606 8762

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH

Whitehead
Special weather statement, Apr 12, 6:15 AM CDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Nashville TN
615 AM CDT Tue Apr 12 2022

TNZ025>027-059-121200-
Williamson TN-Dickson TN-Davidson TN-Cheatham TN-
615 AM CDT Tue Apr 12 2022

...A strong thunderstorm will impact portions of Davidson,
southeastern Dickson, northern Williamson and southeastern Cheatham
Counties through 700 AM CDT...

At 615 AM CDT, Doppler radar was tracking a strong thunderstorm near
White Bluff, or 7 miles east of Dickson, moving east at 50 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Franklin, Dickson, Ashland City, Nashville, Madison, Hendersonville,
Brentwood, La Vergne, Goodlettsville, Nolensville, Forest Hills, Oak
Hill, White Bluff, Belle Meade, Kingston Springs, Lakewood, Pegram,
Burns, Hermitage and Fairview.

This includes the following highways...
 Interstate 40 between mile markers 173 and 222.
 Interstate 65 between mile markers 68 and 97.
 Interstate 24 between mile markers 38 and 63.
 Interstate 840 between mile markers 1 and 5.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3629 8664 3625 8664 3624 8659 3614 8656
      3614 8653 3611 8654 3610 8652 3609 8652
      3606 8653 3608 8653 3609 8655 3606 8656
      3604 8656 3601 8661 3594 8662 3596 8728
      3597 8733 3616 8737 3634 8672
TIME...MOT...LOC 1115Z 257DEG 44KT 3606 8724

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

27
Special weather statement, Apr 12, 7:16 AM CDT, 15 minutes before
Special Weather Statement
National Weather Service Nashville TN
716 AM CDT Tue Apr 12 2022

TNZ027-028-059-062-121300-
Rutherford TN-Williamson TN-Davidson TN-Wilson TN-
716 AM CDT Tue Apr 12 2022

...A strong thunderstorm will impact portions of southeastern
Davidson, northern Rutherford, northeastern Williamson and
southwestern Wilson Counties through 800 AM CDT...

At 716 AM CDT, Doppler radar was tracking a strong thunderstorm over
Nolensville, or 8 miles east of Franklin, moving east at 40 mph.

HAZARD...Winds in excess of 30 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Murfreesboro, Franklin, Smyrna, Brentwood, La Vergne, Nolensville,
Forest Hills, Oak Hill, Walterhill, Antioch, Lascassas, Triune and
Cedars Of Lebanon State Park.

This includes the following highways...
 Interstate 65 between mile markers 63 and 75.
 Interstate 24 between mile markers 58 and 78.
 Interstate 840 between mile markers 45 and 68.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3587 8688 3605 8688 3611 8627 3596 8617
      3583 8625
TIME...MOT...LOC 1216Z 268DEG 33KT 3597 8671

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH

10

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 10:46 PM CDTSpecial Weather StatementOHXHouston29 min
Apr 11, 11:52 PM CDTSpecial Weather StatementOHXCheatham, Davidson38 min
Apr 12, 12:28 AM CDTSpecial Weather StatementOHXDavidson47 min
Apr 12, 1:34 AM CDTAreal Flood AdvisoryOHXCheatham, Davidson, Dickson, Sumner3 hr
Apr 12, 4:45 AM CDTSpecial Weather StatementOHXHouston, Humphreys45 min
Apr 12, 5:17 AM CDTSpecial Weather StatementOHXDickson, Humphreys43 min
Apr 12, 5:32 AM CDTSevere Thunderstorm WarningOHXDickson, Humphreys43 min
Apr 12, 5:49 AM CDTAreal Flood AdvisoryOHXMontgomery, Stewart3 hr
Apr 12, 6:15 AM CDTSpecial Weather StatementOHXDavidson, Dickson45 min
Apr 12, 7:08 AM CDTAreal Flood AdvisoryOHXCheatham, Davidson, Dickson, Rutherford, Sumner, Williamson112 min
Apr 12, 7:16 AM CDTSpecial Weather StatementOHXRutherford44 min
Apr 12, 8:31 AM CDTRiver Flood AdvisoryOHXDavidson5 hr
Apr 12, 8:34 AM CDTRiver Flood AdvisoryOHXDavidson19 min
Apr 12, 8:53 AM CDTRiver Flood WarningOHXDavidson4 hr
Apr 12, 9:04 AM CDTAreal Flood AdvisoryOHXCheatham, Davidson, Dickson, Rutherford, Sumner, Williamson and 1 more116 min
Apr 12, 9:52 AM CDTRiver Flood AdvisoryOHXDavidson3 hr
Apr 12, 9:53 AM CDTRiver Flood AdvisoryOHXDavidson6 hr
Apr 12, 9:54 AM CDTRiver Flood AdvisoryOHXDavidson3 hr
Apr 12, 1:08 PM CDTRiver Flood AdvisoryOHXCheatham118 min
Apr 12, 2:35 PM CDTFlood WatchOHXCheatham, Dickson, Houston, Humphreys, Montgomery, Robertson and 1 more31 hr

Nearby

Severe Thunderstorm Warnings in Tennessee, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.